| Catalog Number |
3194355 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Swelling/ Edema (4577)
| Date of Event |
10/13/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported by customer that the patient originally had peripherally inserted central catheter (picc) line placed for use with intravenous (iv) antibiotic infusion.Patient was discharged from the hospital at that time.The patient was then re-admitted one month later and the picc site was noted to be swollen.Doctor orders were placed to remove the picc line and send the tip for culture.During the removal, the nurse documented that there was no resistance or difficulty felt when removing the line.But what was found was that only a portion of the picc line came out.The doctor was immediately notified, and a chest and arm x-ray was obtained along with an ultrasound of the arm to verify that the retained piece is still in the arm.The patient was taken to interventional radiology (ir) and the retained piece was removed.No other information provided, at this time.
Additional Manufacturer Narrative
Nitial medwatch report was submitted, upon further review it was found that this medwatch report 3006260740-2024-07380 is a duplicate file and has been voided.The original event was submitted on medwatch report 3006260740-2024-06498.
Event or Problem Description